Alert archive / Nebraska / Flash Flood Warnings in 2007

Flash Flood Warning 41, NWS Goodland, KS

August 1, 2007Dundy County, Hitchcock County, Nebraska

NWS Goodland, KS issued this flash flood warning at Aug 1, 2007, 6:26 PM MDT for Dundy County, Hitchcock County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 1, 2007, 6:26 PM MDT (00:26 UTC)
Expired
Aug 1, 2007, 9:30 PM MDT
In force
3 hr
Issued by
NWS Goodland, KS
Area
Whole counties

Counties Dundy County, NE, Hitchcock County, NE

The radar

The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 644 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
644 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1063 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KGLD 020027
FFWGLD
NEC057-087-020330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
626 PM MDT WED AUG 1 2007

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DUNDY COUNTY IN SOUTHWEST NEBRASKA...
  THIS INCLUDES THE CITIES OF...PARKS...MAX...HAIGLER...BENKELMAN...
  HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA...
  THIS INCLUDES THE CITIES OF...TRENTON...STRATTON NE...CULBERTSON...

* UNTIL 930 PM MDT (1030 PM CDT)

* AT 723 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

THUNDERSTORMS WILL MOVE OVER AREAS THAT RECEIVED HEAVY RAIN LAST 
NIGHT. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

LAT...LON 3999 10202 4001 10075 4034 10076 4032 10202

$$

MENTZER
1 follow-up statement
000 
WGUS73 KGLD 020153
FFSGLD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
752 PM MDT WED AUG 1 2007

NEC057-087-020202-
DUNDY NE-HITCHCOCK NE-
752 PM MDT WED AUG 1 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR HITCHCOCK AND DUNDY
COUNTIES...

THUNDERSTORMS MOVED SOUTH OF THE AREA. THUNDERSTORMS PRODUCED 
RAINFALL AMOUNTS AROUND ONE HALF INCH...BUT NO FLOODING WAS 
REPORTED. 

LAT...LON 3999 10202 4001 10075 4034 10076 4032 10202

$$

MENTZER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 5:13 PM MDT, 1 hour 13 minutes earlier.

Area forecast discussion, Aug 1, 5:13 PM MDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
513 PM MDT WED AUG 1 2007

.UPDATE...

HAVE EXPANDED THE FLASH FLOOD WATCH TO THE NORTH. CURRENTLY
CONVECTION DEVELOPING ALONG WEAK SFC CONVERGENCE AREA IN THE
NORTHEAST...WITH STORMS ALREADY PRODUCING AROUND AN INCH OF RAIN
IN SOME LOCATIONS IN RAWLINS COUNTY. NAM AND 15Z SREF MEAN
INDICATE FRONTAL BOUNDARY AT H85 BECOMING ORIENTED SOUTHWEST TO
NORTHEAST ALONG A CHEYENNE WELLS TO MCCOOK LINE BY 06Z. WITH
FRONTAL BOUNDARY STALLING THERE IN AREA WITH MUCH HIGHER MOISTURE
CONTENT NOTED BY NEAR 70 TDS THINK THE POTENTIAL FOR HEAVY RAIN
WILL BE A BIT FARTHER NORTH. FARTHER WEST....HEAVY RAIN FALL
POTENTIAL WILL BE LOWER AS STORM MOTIONS AND FRONTAL TIMING ARE
FASTER. HOWEVER...PORTIONS OF CHEYENNE AND DUNDY COUNTY RECEIVED
HEAVY RAIN LAST NIGHT SO THE SOIL CONDITIONS ARE MOST FAVORABLE
THERE. SHERMAN COUNTY LIKELY WILL BE THE LEAST LIKELY PLACE FOR
FLOODING AS SOILS ARE DRY AND WILL BE IN AN AREA OF FASTER
STORMS BUT WILL INCLUDE THIS AREA TO AVOID CONFUSION WITH WATCH
TO THE NORTH AND SOUTH.

&&

.PREV DISCUSSION... /ISSUED 156 PM MDT WED AUG 1 2007/

.DISCUSSION...FORECAST CONCERNS INCLUDE PRECIPITATION CHANCES
INCLUDING POSSIBLE FLOOD THREAT FROM SLOW MOVING STORMS AS WELL
AS TEMPERATURES. LATEST 19Z SURFACE MAP SHOWED A SMALL LOW
PRESSURE SYSTEM OVER SOUTHEAST COLORADO. A COLD FRONT EXTENDED
ACROSS CENTRAL SOUTH DAKOTA INTO NORTHWEST NEBRASKA MOVING SLOWLY
SOUTH. LATEST IR AND WATER VAPOR SATELLITE IMAGERY SHOWED
ANTICYCLONIC FLOW OF UPPER RIDGE OVER ROCKIES WITH CYCLONIC
MOVEMENT OF VORT MAX MOVING NORTHWEST AROUND UPPER RIDGE INTO
SOUTHERN NEVADA.

MODELS INITIALIZED WELL THIS MORNING WITH RESPECT TO SURFACE MAP
FEATURES AS WELL AS UPPER RIDGE POSITION AND UPPER VORT MAX IN
DESERT SOUTHWEST. LATEST MODEL SOUNDINGS STILL INDICATE A VERY
MOIST AIR MASS IN PLACE WITH VERY SLOW UPPER FLOW. THIS WILL
EQUATE TO A CONTINUATION OF THE WEATHER PATTERN OF THE PAST
SEVERAL DAYS WITH SLOW MOVING STORMS PLACING LOTS OF RAINFALL IN A
SMALL AREA. FOR THIS AFTERNOON ABUNDANT SUNSHINE HAS HELPED HEAT
THE ATMOSPHERE ADDING TO SOME INSTABILITY.

FOR TONIGHT MODELS MOVE THE COLD FRONT SLOWLY SOUTHWARD INTO OUR
EXTREME NORTHERN ZONES. LATEST SURROUNDING RADARS SHOW A LINE OF
STORMS ALREADY DEVELOPING NEAR THE FRONT PUSHING SOUTHWARD INTO
NORTHERN NEBRASKA. AS A RESULT WILL CARRY LIKELY POPS FOR
CONVECTION BASICALLY NORTHERN HALF OF FORECAST AREA WITH MENTION
OF LOCALLY HEAVY RAINFALL POSSIBLE. WILL THEN CARRY HIGH CHANCE
POPS ELSEWHERE.

FOR THURSDAY INTO FRIDAY SURFACE FRONT WILL BE SOMEWHERE ACROSS
OUR FORECAST AREA. LOTS OF MOISTURE WILL BE IN PLACE WITH PERIODS
OF SUNSHINE ESPECIALLY THURSDAY AFTERNOON. WILL CONTINUE TO CARRY
CHANCE FOR CONVECTION THROUGH THURSDAY NIGHT. WILL ALSO KEEP HIGH
TEMPERATURES ON THURSDAY INTO THE 80S WITH OVERNIGHT LOWS THURSDAY
NIGHT IN THE 60S.

FOR FRIDAY THROUGH SATURDAY WILL CARRY SLIGHT CHANCE POPS FOR
CONVECTION FRIDAY AFTERNOON AND EVENING AND THEN OVER THE WESTERN
PORTION OF THE FORECAST AREA ON SATURDAY AFTERNOON. MODELS APPEAR
TO WASH OUT THE FRONT TO OUR SOUTH BY SATURDAY. EXPECT HIGH
TEMPERATURES BOTH FRIDAY AND SATURDAY TO RISE BACK INTO THE 90S
WITH MORE SUNSHINE.

AS FOR THE EXTENDED FORECAST PERIOD SUNDAY THROUGH WEDNESDAY DID
NOT MAKE BIG CHANGES HERE. UPPER RIDGE BUILDS BACK INTO REGION
WITH WEAK SHORTWAVES MOVING OVER THE TOP OF RIDGE THROUGH THE
REGION. KEPT SLIGHT CHANCE MENTION OF CONVECTION THROUGH TUESDAY
NIGHT AS A RESULT. EXTENDED MODELS SEEM TO SHOW A MORE DRY DAY IN
STORE ON WEDNESDAY SO KEPT IT DRY THAT FAR OUT.

&&

..AVIATION...THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE REGION AS
A SLOW MOVING COLD FRONT APPROACHES THE AREA. KGLD AND KMCK COULD
EXPERIENCE STORMS BETWEEN 21Z AND 02Z WITH BRIEF IFR CONDITIONS
POSSIBLE UNDER THE STRONGEST STORMS. ANOTHER WAVE OF SHOWERS COULD
COME OVERNIGHT ESPECIALLY TO KGLD AS THE FRONT ENTERS THE REGION.
WINDS WILL GENERALLY BE FROM THE SOUTHEAST FOR MOST OF THE TAF
PERIOD.

&&

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR KSZ001>004-
     013>016-027>029-041-042.

NE...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR NEZ079>081.

CO...NONE.
&&

JRM/LAMMERS/JOHNSON
Hazardous weather outlook, Aug 1, 10:37 AM MDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1037 AM MDT WED AUG 1 2007

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-021200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1037 AM MDT WED AUG 1 2007 /1137 AM CDT WED AUG 1 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS GENERALLY ALONG AND
EAST OF BENKELMAN NEBRASKA TO TRIBUNE KANSAS LINE. SCATTERED
THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AHEAD OF AN APPROACHING
COLD FRONT. THE STRONGEST STORMS WILL BE CAPABLE OF LARGE HAIL AND
STRONG DAMAGING WINDS. BECAUSE OF THE VERY MOIST AIR MASS IN
PLACE AND SLOW STORM MOVEMENT...THESE STORMS WILL BE ABLE TO
PRODUCE A SUBSTANTIAL AMOUNT OF RAIN. SOME AREAS OF THE TRI STATE
REGION INCLUDING WALLACE AND GOVE COUNTIES IN NORTHWEST KANSAS HAD
HEAVY RAIN LAST NIGHT...INCREASING THE RISK FOR ADDITIONAL HEAVY
RAIN TO CAUSE FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE COLD FRONT WILL STALL OVER THE AREA DURING THE DAY ON
THURSDAY CAUSING SCATTERED THUNDERSTORMS TO DEVELOP ONCE AGAIN.
BECAUSE OF THE VERY MOIST AIR MASS AND EXTREMELY SLOW STORM
MOVEMENT...THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY
RAIN.

A SLIGHT CHANCE OF THUNDERSTORMS CONTINUES INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

JOHNSON/BULLER

In the hours before

Local storm report, Aug 1, 1:34 PM MDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
134 PM MDT WED AUG 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FLASH FLOOD      6 S GOVE                38.87N 100.49W
08/01/2007                   GOVE               KS   EMERGENCY MNGR

            ALONG HIGHWAY 23 FROM 3 MILES SOUTH OF GOVE TO 8 MILES
            SOUTH OF GOVE EMERGENCY MANAGER REPORTS ALOT OF WATER
            RUNNING OFF FIELDS INTO DITCHES AND CREEKS. IN ADDITION,
            THERE IS WATER RUNNING OVER LOW SPOTS OFCOUNTY ROADS THAT
            INTERSECT HIGHWAY 23 IN THAT STRETCH OF 5 MILES.

&&

SJOHNSON
Special weather statement, Aug 1, 4:47 PM MDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
447 PM MDT WED AUG 1 2007

KSZ002-012315-
RAWLINS-
547 PM CDT WED AUG 1 2007

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR RAWLINS COUNTY IN NORTHWEST KANSAS...

AT 546 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ATWOOD MOVING SOUTH AT 25 MPH. THIS STORM
WILL PRODUCE SMALL HAIL AND HEAVY RAIN. ISOLATED RAIN AMOUNTS NEAR
1.50 INCHES ARE POSSIBLE.

THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 46 AND 69.

MENTZER
Special weather statement, Aug 1, 5:25 PM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
525 PM MDT WED AUG 1 2007

KSZ014-020000-
THOMAS-
625 PM CDT WED AUG 1 2007

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR THOMAS COUNTY IN NORTHWEST KANSAS...

AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES NORTHWEST OF GEM. THE STORM WAS MOVING
SOUTH AT 25 MPH. THE STORM WILL PRODUCE FREQUENT LIGHTNING AND RAIN
AMOUNTS AROUND ONE INCH. IT WILL NEAR COLBY AROUND 7 PM CDT.

MENTZER
Special weather statement, Aug 1, 5:48 PM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
548 PM MDT WED AUG 1 2007

KSZ013-020045-
SHERMAN-
548 PM MDT WED AUG 1 2007

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR SHERMAN COUNTY IN NORTHWEST KANSAS...

AT 546 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF  THUNDERSTORMS ENTERING NORTHEAST SHERMAN COUNTY ABOUT 13
MILES NORTH OF BREWSTER...AND MOVING SOUTHWEST AT 15 MPH. STRONG
WINDS GUSTS UP TO 50 MPH SHOULD REACH THE GOODLAND AREA AROUND 645
PM MDT. AS THUNDERSTORMS MOVE INTO THE AREA...CLOUD TO GROUND
LIGHTNING AND PERIODS OF HEAVY RAIN WILL BE POSSIBLE.

JRM
Special weather statement, Aug 1, 5:56 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
556 PM MDT WED AUG 1 2007

KSZ014-020030-
THOMAS-
656 PM CDT WED AUG 1 2007

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR THOMAS COUNTY IN NORTHWEST KANSAS...

AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR COLBY...AND MOVING SOUTH AT 25 MPH. THE
STORM WAS PRODUCING WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND
BRIEF HEAVY RAIN.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 40 AND 70.
Special weather statement, Aug 1, 6:05 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
605 PM MDT WED AUG 1 2007

KSZ013-020030-
SHERMAN-
605 PM MDT WED AUG 1 2007

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR SHERMAN COUNTY IN NORTHWEST KANSAS...

AT 604 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
A LINE OF THUNDERSTORMS 11 MILES NORTH OF EDSON...AND MOVING
SOUTHWEST AT 25 MPH. STRONG WIND GUSTS UP TO 50 MPH WILL REACH THE
GOODLAND AREA AROUND 630 PM MDT. ALONG WITH THE STRONG
WINDS...DANGEROUS LIGHTNING AND HEAVY RAIN WILL BE POSSIBLE WITH THE
STORMS.

JRM

Nearby

Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.